Paracetamol toxicity

Summary of Paracetamol toxicity
Paracetamol toxicity is caused by excessive use or overdose of the analgesic drug paracetamol or called acetaminophen in North America. Paracetamol toxicity mainly causes liver injury and is one of the most common causes of poisoning worldwide. In the United States and the United Kingdom, it is the most common cause of acute liver failure.

Assessments
Paracetamol toxicity

Flashcards

0 / 8 complete

Questions

0 / 1 complete
High Yield Notes
15 pages
Flashcards

Paracetamol toxicity

8 flashcards
Preview

Increased activity of cytochrome P450 (increases/decreases) the risk of developing paracetamol toxicity.

Questions

USMLE® Step 1 style questions USMLE

1 questions

USMLE® Step 2 style questions USMLE

1 questions
Preview

A 23–year-old woman is brought to the emergency department because of nausea and vomiting after swallowing several packets of acetaminophen tablets. The patient says that she swallowed the pills about 45 minutes ago. Past medical history is significant for major depressive disorder and is treated with fluoxetine. Physical examination shows minimal epigastric tenderness. Which of the following is the most appropriate next step in management? 


External References